MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A device history record (dhr) review was conducted: part #: 399.124.Lot #: 5029.Manufacturing site: bettlach.Release to warehouse date: 07.Oct.2002.Dhr not available as device is older than 16 years.At this time the manufacturing documents for instruments had to be stored for 10 years.A product investigation was conducted.Visual inspection: the reduction forceps w/serrated jaw-large handle-soft ratchet (part # 399.124, lot # 5029) was received at us cq.One of the serrated jaws were clearly broken at its distal tip.No fragments were returned.The device has light surface scratches along its body and some discoloration/rust on one of its handles.The received condition of the device is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: a dimensional inspection was not performed due to a lack of tolerance dimensions at the fracture site.Conclusion:the complaint was confirmed for the reduction forceps w/serrated jaw-large handle-soft ratchet (part # 399.124, lot # 5029).The device was returned broken, one of the serrated jaws were clearly broken at its distal tip with no fragments returned.There were light scratches along its body and some discoloration/rust on one of its handle.These cosmetic issues are consistent with normal wear.Although no definite root cause could be determined for the broken condition, it is possible that the device experienced unintended forces during use.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the reduction forceps with serrated jaw large handle soft ratchet tip of the forceps actually broke off.It was mentioned that they had to take additional images during the case to find the piece that broke off and it took around ten (10) minutes to remove it.Used a different forceps to reduce the femur.Procedure completed fine.Patient outcome is unknown.This report is for one (1) reduction forceps w/serrated jaw-large handle-soft ratchet this is report 1 of 1 for complaint (b)(4).

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8865779
Report Number2939274-2019-59542
Device Sequence Number2877124
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot Number5029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1